Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 9, 2006, 10:18 PM CDT for Douglas County, Ozark County, Missouri. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 10:18 PM CDT (03:18 UTC)
- Expired
- May 10, 2006, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:30 AM CDT | FLASH FLOOD | 2 E Rockbridge, MO | HIGHWAY 95 SIX MILES SOUTH OF ROUTE 14 FLOODED. TIME ESTIMATED. |
| May 10, 8:30 AM CDT | FLASH FLOOD | Sycamore, MO | HUDSON MILL ROAD 4 MILES SOUTH OF ROUTE H BY BRYANT CREEK...HIGHWAY 95 6 MILES SOUTH OF ROUTE 14...ROUTE 181 4 MILES SOUTH OF ROUTE H FLOODED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 612 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 100319
FFWSGF
MOC067-153-101500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI.
NORTHEAST OZARK COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 1000 AM CDT WEDNESDAY.
* AS OF 1015 PM CDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
OFFICIALS REPORT THAT EXCESSIVE RAINFALL FROM THUNDERSTORMS
TUESDAY EVENING HAS LEFT MANY LOW WATER CROSSINGS FLOODED.
* THE HEAVIEST RAINFALL OCCURRED FROM EAST OF AVA SOUTHEASTWARD TO
AND ACROSS NORTHEAST OZARK COUNTY INCLUDING THE BRIXEY AND
SYCAMORE AREAS SOUTHEASTWARD TOWARD CAULFIELD.
IT ONLY TAKES A FEW INCHES OF FAST FLOWING WATER TO SWEEP YOUR CAR
OFF THE ROAD AND PUT YOUR LIFE IN DANGER. BE ESPECIALLY CAUTIOUS AT
NIGHT WHEN IT IS HARDER TO SPOT FLOODED LOW WATER CROSSINGS.
LAT...LON 3701 9256 3680 9276 3674 9257 3653 9214
3687 9211 3697 9217
$$
IZZI2 follow-up statements
000 WGUS73 KSGF 100321 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1021 PM CDT TUE MAY 9 2006 MOC153-100331- OZARK MO- 1021 PM CDT TUE MAY 9 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OZARK COUNTY HAS BEEN CANCELLED... THE FLASH FLOOD WARNING WHICH WAS IN EFFECT FOR OZARK COUNTY HAS BEEN REPLACED WITH A FLOOD WARNING WHICH IS IN EFFECT UNTIL 10 AM WEDNESDAY MORNING. LAT...LON 3678 9214 3658 9213 3659 9247 3680 9250 $$ IZZI
000 WGUS73 KSGF 100322 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1022 PM CDT TUE MAY 9 2006 MOC067-100332- DOUGLAS MO- 1022 PM CDT TUE MAY 9 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DOUGLAS COUNTY HAS BEEN CANCELLED... THE FLASH FLOOD WARNING WHICH WAS IN EFFECT FOR DOUGLAS COUNTY HAS BEEN REPLACED WITH A FLOOD WARNING WHICH IS IN EFFECT UNTIL 10 AM WEDNESDAY MORNING. LAT...LON 3696 9270 3681 9271 3680 9212 3702 9210 $$ IZZI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 9, 8:59 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 9, 8:59 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 859 PM CDT TUE MAY 9 2006 .UPDATE... HAVE CLEARED THE FINAL FEW COUNTIES FROM THE TORNADO WATCH AS THE FRONT/BOUNDARY HAS NOW PUSHED SOUTH INTO NORTHERN ARKANSAS. SIGNIFICANT SHORTWAVE EVIDENT ON WATER VAPOR OVER COLORADO/NEW MEXICO WITH WHAT APPEARS TO BE THE BEGINNINGS OF AN MCS DEVELOPING OVER THE PANHANDLES REGION. WORKING ON UPDATING GRIDS TO MAKE SOME CHANGES TO POP/WX GRIDS TO ADJUST TIMING TO LATER TONIGHT FOR MAJORITY OF THE PRECIPITATION. ALSO CUTTING BACK ON POPS OVER NE CWA FOR TONIGHT. BASED ON 18Z GFS/NAM MAY NEED ALSO INCREASE POPS WEDNESDAY MORNING AS WELL...BUT WILL TAKE A QUICK LOOK AT 18Z WRF AND FIRST BIT OF 00Z NAM BEFORE MAKING THAT DECISION. ALSO...GIVEN MUCH LATER EXPECTED ARRIVAL OF PRECIPITATION MAY ACTUALLY PUSH BACK BEGINNING OF FLOOD WATCH AND EXTEND IT INTO THE MORNING HOURS ON WEDNESDAY. WILL SHOOT TO HAVE UPDATED GRIDS AND FFA NO LATER THAN 930 PM AFTER GETTING A PEAK AT SOME MORE DATA. IZZI && .DISCUSSION...305 PM CDT TUE MAY 9 2006. OUTFLOW BOUNDARY LEFT OVER FROM EARLY MORNING STORMS HAS DRIFTED SOUTHWARD AND CURRENTLY EXTENDS FROM NEOSHO TO NIXA TO HOUSTON. EARLIER BREAKS IN CLOUD COVER ALLOWED THE AREA TO HEAT INTO THE MID TO UPPER 70S WITH DEWPOINT TEMPERATURES RECOVERING INTO THE MID 60S OVER MUCH OF THE REGION. CAPPING INVERSION IS GONE AND NOW WE ARE PRETTY MUCH IN A WAIT AND SEE WHERE IT GOES MODE. LATEST RADAR SHOWS A FEW ECHOES BUBBLING OVER EASTERN NEWTON COUNTY SO WE WILL CONTINUE TO WATCH THIS AREA CLOSELY. MAIN COLD FRONT HAS MADE SOME SOUTHWARD PROGRESS...AND EXTENDS ROUGHLY FROM COLUMBIA TO CHANUTE. THE CONVERGENCE ALONG THE FRONT COMBINED WITH DISTURBED UPPER FLOW WILL KEEP PRECIP CHANCES GOING THROUGH THE NIGHT AND INTO WEDNESDAY MORNING. PRECIPITABLE WATER REMAINS WELL ABOVE AN INCH...AND WITH THE ALREADY HEAVY RAINFALL RECEIVED EARLIER TODAY AND POTENTIAL FOR MORE RAIN THROUGH TONIGHT...A FLOOD WATCH WILL BE POSTED FOR ABOUT THE SOUTHERN 2/3RDS OF THE FORECAST AREA. OVER THE NEXT FEW DAYS...THE MAIN UPPER TROUGH WILL TRACK ACROSS THE NORTHERN PLAINS BEFORE CUTTING OFF AND STALLING OVER NORTHERN INDIANA. THERE IS STILL A CHANCE FOR GLANCING LIGHT PRECIP OVER CENTRAL MISSOURI IF CYCLONIC CIRCULATION BECOMES BROAD ENOUGH. HOWEVER FOR NOW WILL CONTINUE WITH A DRY FORECAST THROUGH SATURDAY AS NORTHERLY SURFACE FLOW ADVECTS A DRY AND COOL AIRMASS OVER THE REGION. IN THE EXTENDED....MAINTAINED LOW CHANCES FOR SHOWERS/STORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT AS UPPER LOW MEANDERS WESTWARD INTO EASTERN ILLINOIS AND WESTERN/CENTRAL KENTUCKY. OTHERWISE WILL KEEP TEMPERATURES ON THE COOL SIDE AS UPPER LOW HELPS SPREAD CANADIAN AIR INTO THE CENTRAL U.S. THROUGH EARLY NEXT WEEK. TERRY && .AVIATION...626 PM CDT TUE MAY 9 2006. FOR THE 00Z TAFS...STORMS FORMING ALONG BOUNDARY TO THE SOUTH OF THE KSGF AND KJLN TERMINALS SHOULD REMAIN TO THE SOUTH DURING THE EVENING HOURS. WILL KEEP VFR CONDITIONS IN TIL AFTER MIDNIGHT. UPPER LEVEL SYSTEM NOW MOVING INTO THE SOUTHERN PLAINS WILL PUSH CONVECTION NOW OVER TEXAS PANHANDLE INTO THE AREA. EXPECT MVFR TO IFR CONDITIONS AS CONVECTION AND TRAILING STRATIFORM RAIN MOVES THROUGH THE AREA. CONDITIONS EXPECTED TO IMPROVE TO VFR AFTER 18Z WITH THE PASSAGE OF THE SURFACE FRONT. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...AREAS SOUTH OF A NEVADA TO OSAGE BEACH TO VIENNA LINE FROM 6 PM TO 6 AM. KS...CHEROKEE AND CRAWFORD COUNTY FROM 6 PM TO 6 AM. WFO SGF
Hazardous weather outlook, May 9, 8:00 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT TUE MAY 9 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT TUE MAY 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...OVERNIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS PRODUCING...
LARGE HAIL TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
TORRENTIAL RAINFALL PRODUCING FLASH FLOODING.
AREAS AFFECTED AND TIMING:
SOUTH CENTRAL MISSOURI UNTIL 10 PM.
DISCUSSION:
ISOLATED SEVERE THUNDERSTORMS WILL GRADUALLY END ACROSS FAR SOUTH
CENTRAL MISSOURI BY 10 PM THIS EVENING. THESE STORMS COULD PRODUCE
GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 60 MPH.
ADDITIONAL THUNDERSTORMS COULD MOVE INTO MAINLY WESTERN PORTIONS
OF THE OUTLOOK AREA LATE TONIGHT. WHILE AN ISOLATED SEVERE
THUNDERSTORM CANNOT BE RULED OUT LATE TONIGHT...THE GREATER THREAT
FROM THE SHOWERS AND THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL
AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL LIKELY BE ONGOING ON WEDNESDAY MORNING ACROSS
THE EASTERN MISSOURI OZARKS. THESE THUNDERSTORMS COULD PRODUCE
HEAVY RAINFALL AND LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZIIn the hours before
Local storm report, May 9, 7:30 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E2.50 INCH HOWELL MO TRAINED SPOTTER
TENNIS BALL SIZE HAIL
&&
SCHULTZLocal storm report, May 9, 7:43 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD CAULFIELD 36.61N 92.10W
05/09/2006 HOWELL MO FIRE DEPT/RESCUE
8 MILE STRETCH OF V HIGHWAY SOUTHWEST OF CAULFIELD
FLOODED IN LOW LYING AREAS. CREEKS ARE OUT OF BANKS.
SOUTHERN PORTION OF OO HIGHWAY FLOODED 3 MILES SOUTHEAST
OF CAULFIELD
&&
SCHULTZLocal storm report, May 9, 7:57 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL ZANONI 36.69N 92.33W
05/09/2006 E1.75 INCH OZARK MO LAW ENFORCEMENT
GOLF BALL SIZE HAIL
&&
SCHULTZLocal storm report, May 9, 8:04 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 7 N GAINESVILLE 36.70N 92.43W
05/09/2006 OZARK MO FIRE DEPT/RESCUE
TANEY MOUNTAIN FIRE DEPARTMENT REPORTS SEVERAL LOW WATER
CROSSINGS FLOODED.ADDITIONAL DETAILS UNKNOWN AT THIS
TIME.
&&
SCHULTZLocal storm report, May 9, 8:08 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLASH FLOOD 5 NE AVA 37.00N 92.60W
05/09/2006 DOUGLAS MO EMERGENCY MNGR
LOW WATER CROSSING AT HIGHWAY FF AND Y FLOODED AND CLOSED
FLOODING BEGAN PRIOR TO 540 PM AND ONGOING STILL AS OF
800 PM.
&&
IZZILocal storm report, May 9, 8:23 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E2.50 INCH HOWELL MO PUBLIC
TENNIS BALL SIZE HAIL AND 3 CAR WINDSHIELDS BROKEN OUT BY
HAIL
&&
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:07 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| May 9, 7:27 PM CDT | Tornado Warning | SGF | Howell | 18 min |
| May 9, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 23 min |
| May 10, 12:19 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 9 hr |
| May 10, 12:57 AM CDT | Flash Flood Warning | SGF | Howell | 8 hr |
| May 10, 1:04 AM CDT | Flash Flood Warning | SGF | Stone, Taney | 8 hr |
| May 10, 1:16 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 8 hr |
| May 10, 2:16 AM CDT | Flash Flood Warning | SGF | Webster | 7 hr |
| May 10, 2:23 AM CDT | Flash Flood Warning | SGF | Greene | 7 hr |
| May 10, 2:31 AM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| May 10, 3:08 AM CDT | Flash Flood Warning | SGF | Dent, Shannon, Wright | 6 hr |
| May 10, 3:25 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 10, 3:53 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 5 hr |
| May 10, 4:14 AM CDT | Flash Flood Warning | SGF | Phelps | 5 hr |
| May 10, 5:03 AM CDT | Flash Flood Warning | SGF | Lawrence | 4 hr |
| May 10, 5:05 AM CDT | Flash Flood Warning | SGF | Christian | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.